MAUDE Adverse Event Report: SWANN MORTON LTD. SWANN-MORTON NO.15 CARBON STERILE BLADE; SCAPEL BLADE

SWANN MORTON LTD. SWANN-MORTON NO.15 CARBON STERILE BLADE; SCAPEL BLADE
Model Number NO.15 CARBON STERILE BLADE
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/16/2023
Type of Reportable Event Malfunction
Event or Problem Description
Please see the description provided by the healthcare facility "#15 blade blade broke off while in use and extended surgical time with difficulty in retrieval of the piece broken off in patient wound.Physician stated he utilized minimal action in blade manipulation before the break.The patient had no post-op complications and is doing well".
 
Additional Manufacturer Narrative
Please see below the response sent to the customer."thank you for informing us of your customer complaint where a carbon sterile sm15 blade broke during surgery.With this blade breaking during a surgical procedure, it falls into the category of an adverse incident and therefore must be reported to the relevant competent authorities.Unfortunately, the blade in question or sample blades from the same shelf box or lot number are not available to be returned for our investigation.We have also received no information on the procedure that was being performed at the time of the breakage and no lot number information for the blade in question.Without having the blade in question returned or sample blades, we are unable to check the heat treatment hardness to determine whether the blade had been manufactured to the surgical blade standard bs 2982 of which we claim compliance.Without the lot number, we are unable to check our in-process records for any problems and our history to see if we have received any further customer complaints of this nature.We hope you will understand that it is difficult for us to comment further on how this blade came to break due to us receiving limited information and no sample blades to test.If the relevant information and sample blades were to become available and returned, we would be able to perform a thorough investigation and issue you with a further report detailing our findings.If we can be of any further assistance, please do not hesitate to contact us." this was also submitted to the fda under distributor mdr #1423395-2023-00077.

Brand Name
SWANN-MORTON NO.15 CARBON STERILE BLADE
Common Device Name
SCAPEL BLADE
Manufacturer (Section D)
SWANN MORTON LTD.
owlerton green
sheffield, , gb S6 2B J
UK  S6 2BJ
Manufacturer (Section G)
SWANN MORTON LTD.
owlerton green
sheffield, , gb S6 2B J
UK   S6 2BJ
Manufacturer Contact
kevin walls
33 golden eagle lane
littleton, CO 80127
7209625412
MDR Report Key18474147
Report Number9611194-2024-00001
Device Sequence Number6944078
Product Code GES
UDI-Device Identifier05033955002053
UDI-Public05033955002053
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNO.15 CARBON STERILE BLADE
Device Catalogue Number0205
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2023
Initial Report FDA Received Date01/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown